Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 3, NWS Des Moines, IA

April 29, 201051 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 29, 2010, 3:57 AM CDT for 51 counties in Iowa. It took effect at Apr 29, 2010, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 3:57 AM CDT (08:57 UTC)
In effect from
Apr 29, 2010, 10:00 AM CDT
Expired
Apr 29, 2010, 5:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS73 KDMX 290857
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT THU APR 29 2010

.LOW PRESSURE OVER SOUTH CENTRAL NEBRASKA WILL LIFT NORTHEAST
TODAY. THE LOW IS EXPECTED TO BE OVER THE NORTHWEST CORNER OF IOWA
BY LATE THIS AFTERNOON.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-291700-
/O.NEW.KDMX.WI.Y.0003.100429T1500Z-100429T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
357 AM CDT THU APR 29 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* SHORT TERM TRENDS: SOUTHEAST WINDS OF 15 TO 30 MPH AND GUSTY
  EARLY THIS MORNING WILL INCREASE BY MID MORNING.

* TIMING: STRONG SOUTHEAST TO SOUTH WINDS AREA EXPECTED FROM MID
  MORNING THROUGH LATE THIS AFTERNOON.

* WINDS: WINDS OF 15 TO 30 MPH THIS MORNING WILL INCREASE TO 20 TO
  30 MPH BY MID MORNING...WITH OCCASIONAL GUSTS TO NEAR 40 MPH.

* IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS AND
  PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE
  DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
004 
WWUS73 KDMX 291529
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CDT THU APR 29 2010


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-292200-
/O.CON.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1029 AM CDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: STRONG SOUTHERLY WINDS THROUGH THE MID AFTERNOON HOURS. 

* WINDS: WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 40
  MPH.

* IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS 
  AND PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE 
  DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JOHNSON
998 
WWUS73 KDMX 292028
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT THU APR 29 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-292200-
/O.CON.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
328 PM CDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: STRONG SOUTHERLY WILL DIMINISH LATE THIS AFTERNOON. 

* WINDS: WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 40
  MPH UNTIL 5 PM...THEN WIND SPEEDS WILL DIMINISH.

* IMPACTS: LOOSE ITEMS MAY BE TOSSED AROUND BY THE GUSTY WINDS 
  AND PEOPLE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE 
  DIFFICULTY...ESPECIALLY ON EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
809 
WWUS73 KDMX 292203
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT THU APR 29 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-292315-
/O.EXP.KDMX.WI.Y.0003.000000T0000Z-100429T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
503 PM CDT THU APR 29 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...IT WILL STILL
BE WINDY THROUGH 7 PM THIS EVENING WITH SPEEDS OF 20 TO 30 MPH
OUT OF THE SOUTH TO SOUTHWEST...AND GUSTS CLOSE TO 40 MPH.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:30 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 29, 3:30 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT THU APR 29 2010

.SHORT TERM /TODAY/...
STRONG LLJ PRESENT THIS MRNG IS KEEPING WINDS UP TO THE SE AND S OF
SFC LOW CURRENTLY OVR S CNTRAL NEBRASKA.  THE LOW WILL LIFT NNEWD
WITH WINDS INC FAIRLY QUICLY THIS MRNG.  CURRENT WIND GUSTS 20 TO
30...WITH A FEW OVR 40 NOW.  MIXING DEPTH WILL INCREASE AND SHOULD
KEEP WINDS UP TDA IN SPITE OF WEAKENING JET.  WITH THAT SAID...WILL
GO WITH A LOW END WIND ADVY OVR THE CWA FOR GUSTS TOUCHING 40 FROM
TIME TO TIME 15Z-22Z.  OTR WX TO CONSIDER IS TIMING WITH THE TSRA
DVLPMT THIS AFTN.  FEEL THAT ACTIVITY WILL REMAIN WEST OF THE
CWA...BUT WILL GO WITH ISOLD TSRA IN THE FAR W CNTRAL AND NW IN THE
LATE AFTN.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
MAJOR CHALLENGES CONTINUE FOR THE FORECAST TONIGHT THROUGH FRIDAY
AFTERNOON. FIRST IMPRESSION FROM TNT GFS/NAM MODEL RUNS IS THAT THEY
NOW HAVE LESS CLUE AS TO WHAT IS GOING ON...OR THE STORM WILL BE
SOMEWHAT WEAKER AND ARRIVE IN PIECES...COMPARED TO WHAT WAS PROGGED
THE PAST 2 DAYS. AS ALLUDED TO LAST NIGHT...RATHER COMPLEX SYSTEM
COMING TOGETHER AND A RATHER STRONG ONE AT THAT. MOISTURE RETURN SO
FAR...HAS BEEN FAIRLY LIMITED TO A NARROW RIBBON OF SFC/MOISTURE
ALOFT ALONG THE LEE OF THE ROCKIES. DEW POINTS ARE BEGINNING TO
INCREASE OVER OK/TX WITH LOWER 50 DEW POINTS NOW EXPANDING IN A
WIDER FIELD OF LOWER TO MID 40 DEW POINTS. NOT TOO IMPRESSIVE YET. A
988MB DOUBLE BARREL LOW OVER COLORADO IS NOW FORECAST TO WEAKEN
THROUGH FRIDAY EVENING WITH AN INCREASINGLY MORE DIFFUSE SFC TROUGH
STRUCTURE. THE MODELS SHOW LESS ORGANIZATION AND SOMEWHAT WEAKER
FEATURES WITH THE FIRST FEW IMPULSES THAT EJECT NORTHEAST OUT OF THE
BASE OF THE TROUGH. SIMILARITIES TO PREVIOUS RUNS REMAIN...NAMELY
THE UPPER LEVEL WIND FIELDS...HOWEVER...THEY ARE ALSO A LITTLE
WEAKER THROUGH FRIDAY AFTERNOON. BOTH THE NAM/GFS FAVOR TSTORM
DEVELOPMENT OVER WESTERN/NW IA WITH THE GFS FIRING THE LINE BY LATE
THUR AFTERNOON AND THE NAM FIRING THE LINE THIS EVENING. BOTH OF
THESE MODELS QUICKLY DIMINISH CAPE OVERNIGHT...LIMITING THE THREAT
FOR NOCTURNAL SEVERE WEATHER. TIMING DIFFERENCES ARE ALSO SHOWING UP
AGAIN CONSIDERING THE FRONTAL PASSAGE ON FRIDAY. THE GFS IS FASTER
THAN THE NAM IN BRINGING THE FRONT THROUGH THE AREA AND FORCES THE
FRONT TO NEAR KDSM BY 12Z FRIDAY...STALLS IT...AND THEN SENDS IT
EAST AFTER 18Z. THE NAM HOLDS THE FRONT WEST OF KDSM BY 18Z AND THEN
FORCES IT MORE SLOWLY EAST IN THE AFTERNOON HOURS FRI. IN BOTH
MODELS...THE WIND FIELDS ARE SLIGHTLY WEAKER AND THE INSTABILITY
AXIS SHIFTS EAST OR WEAKENS FASTER AS WELL. HOWEVER...THE GEM/EURO
CONTINUE TO PAINT A MORE SIGNIFICANT PICTURE TONIGHT AND FRIDAY WITH
A SLOWER EASTWARD EVOLUTION...COUPLED WITH A BETTER CHANCE FOR
SEVERE TONIGHT AND TOMORROW AFTERNOON/EVENING OVER THE CENTRAL AND
EAST. WILL BE LEANING MORE TOWARD THE GEM/EURO SLOWER AND STRONGER
SOLNS. GEM/EURO IN FACT... STILL SIMILAR TO PREVIOUS DAYS RUNS WHERE
THE LOW DEEPENED TREMENDOUSLY DOWN TO 976 TO 977MB BY SAT MORNING
OVER SOUTHERN CANADA. MODELS INDICATING A PRONOUNCED TROP FOLD WITH
THIS SYSTEM TO ARRIVE OVER EASTERN NEBRASKA LATE FRIDAY AFTERNOON/
EVENING. THIS SHOULD HELP TO RAPIDLY DEEPEN THE SFC AND UPPER LEVEL
SYSTEMS. DYNAMICS ASIDE...THUNDERSTORMS EXPECTED TO FIRE ALONG THE
FRONT THIS EVENING OVER WESTERN SECTIONS AND MOVE SLOWLY EAST
OVERNIGHT. INITIAL SEVERE WX IS POSSIBLE THERE WITH SOME HEAVY RAIN
THREAT OF 1-2+ INCHES AS WELL WITH POTENTIAL FOR TRAINING STORMS
ALONG THE BOUNDARY. STILL LOOKING AT THE POTENTIAL FOR A SECONDARY
SEVERE THREAT OVERNIGHT AS STRONG H850 LLJ KICKS IN AS THUNDERSTORMS
OVER NORTHERN MO MOVE INTO SOUTHERN IOWA BY 06Z.  MAIN THREATS
SHOULD BE WIND/HAIL WITH OUTSIDE CHANCE FOR A TORNADO. NO CHANGES TO
FRIDAY...MAIN SYSTEM TO EJECT FROM THE SOUTHWEST WITH 120-130KT H300
JET AND STRONG WINDS THROUGH MID LEVELS FROM H850 TO H500...45-50KTS
INCREASING TO 80-90KTS AT H500. TIMING FACTORS AND DEBRIS CLOUDS
LEFT FROM TONIGHTS CONVECTION...OR HOW FAR EAST THE LINE GETS IF IT
HOLDS TOGETHER...WILL DETERMINE THE EXTENT/STRENGTH OF TOMORROWS
ACTIVITY. STILL LOOKING FOR POTENTIAL SUPERCELLS BOTH TNT EARLY...
THEN ORGANIZING IN A MORE LINEAR FASHION. FRIDAY...SUPERCELLS ARE
AGAIN POSSIBLE. FRIDAY THREAT WOULD INCLUDE WIND/HAIL AND TOR
POTENTIAL AGAIN. AS MENTIONED IN YESTERDAY DISCUSSION...THE ACTIVITY
MAY GET GOING MORE EAST OF I35 THOUGH STRONG DRY LINE EXPECTED TO
MOVE INTO SW IA BY EARLY EVENING AS DEPICTED BY GEM. WILL HAVE TO BE
WATCHED FOR HIGHER END EVENT. AGAIN...STILL SOME UNCERTAINTIES DUE
TO HOW THE GFS/NAM ARE HANDLING THE ENERGY VS THE GEM/EURO. DAY
SHIFT WILL HAVE MORE DETAILS THIS AFTERNOON. SOME COOLER WEATHER ON
THE WAY FOR SATURDAY AND SUNDAY...STORM SOUTH MAY CLIP SOUTHERN
AREAS WITH SOME RAIN SAT NIGHT. MADE LITTLE CHANGES TO LATTER
PERIOD.

&&

.AVIATION...
29/06Z...SOUTH TO SOUTHEAST WINDS CONTINUE TO BE THE MAIN FORECAST
ISSUE THROUGH THE BULK OF THE TAF PERIOD. VFR CONDITIONS STILL
EXPECTED. HOWEVER...A STRONG LINEAR CONVECTIVE SYSTEM WILL LIKELY BE
APPROACHING OR IMPACTING AT LEAST KFOD AFT 03Z...SO INCLUDED A CB
MENTION THERE FOR NOW. THE AMOUNT OF GUSTINESS THROUGH SUNRISE IS
DIFFICULT TO ASCERTAIN...AS SOME PLACES HAVE DECOUPLED...BUT GUSTS
OCCASIONALLY POP UP. WINDS INCREASE TO 40 TO 50 KTS IN THE LOWER
3000 FT AGL. HAVE GENERALLY LEFT THE GUSTS IN THERE FOR THERE IS
SOME SUGGESTION THAT THERE COULD STILL BE SOME LOW LEVEL MIXING.
REGARDLESS...GUSTS NEAR 30 KTS LIKELY AFT 14Z...DECREASING AGAIN
AROUND SUNSET THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR THE ENTIRE CWA
FROM 15Z THROUGH 22Z.

&&

SHORT TERM...MS APR 09
LONG TERM...REV
AVIATION...MOYER
Hazardous weather outlook, Apr 28, 3:37 PM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT WED APR 28 2010

IAZ033>039-044>050-057>062-070>074-081>085-092>097-292045-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
337 PM CDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY
REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE
NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY
ALL DAY.

THUNDERSTORMS ARE ANTICIPATED TO BEGIN OVER WESTERN AND NORTHWEST
IOWA THURSDAY AFTERNOON AND BUILD THROUGH CENTRAL IOWA THURSDAY
NIGHT AND EARLY FRIDAY MORNING. SEVERE STORMS WITH STRONG WINDS
AND LARGE HAIL ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE
WEST DURING THE EVENING AND OVER THE SOUTH OVERNIGHT.

ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY...WITH THE POTENTIAL FOR
SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 35.
STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THERE WILL
BE A SLIGHT THREAT FOR TORNADOES ALONG AND EAST OF INTERSTATE 35.

THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL
FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LOOKING MORE LIKELY FOR LATE THURSDAY
THROUGH FRIDAY.

IAZ075-086-292045-
MAHASKA-WAPELLO-
337 PM CDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY
REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE
NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY
ALL DAY.

THUNDERSTORMS ARE ANTICIPATED THURSDAY NIGHT AND FRIDAY. A FEW
SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL ARE POSSIBLE. THERE
WILL ALSO BE A SLIGHT THREAT FOR A TORNADO FRIDAY AFTERNOON.

THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL
FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LOOKING MORE LIKELY FOR THURSDAY NIGHT AND
FRIDAY.

IAZ004>007-015>017-023>028-292045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
337 PM CDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG WITH WIND GUSTS THAT MAY
REACH 45 MPH AT TIMES THURSDAY AFTERNOON. A WIND ADVISORY MAY BE
NEEDED THURSDAY AFTERNOON AND A FIRE DANGER EXISTS FOR THURSDAY
ALL DAY.

SCATTERED THUNDERSTORMS ARE ANTICIPATED BEGIN OVER WESTERN AND
NORTHWEST IOWA THURSDAY AFTERNOON AND PROGRESS THROUGH CENTRAL
IOWA THURSDAY NIGHT AND FRIDAY. SEVERE STORMS WITH STRONG WINDS
AND LARGE HAIL ARE POSSIBLE.

THERE WILL ADDITIONAL THUNDERSTORMS CHANCES MONDAY. THE POTENTIAL
FOR SEVERE WEATHER AT THIS TIME APPEARS TO BE DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY THROUGH FRIDAY..

Nearby

Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.